Article

5-Fluorouracil induced severe febrile neutropenia and death

Vinodkumar Mugada1★, Haribabu Ramineni2, Dharmareddy Padala1★ Corresponding author

  1. 1Department of Pharmacy Practice,Aditya Pharmacy College, Surampalem, A.P, INDIA.
  2. 2Department of Clinical Pharmacy, Chebrolu Hanumaiah Institute of Pharmaceutical Sciences, Guntur, A.P, INDIA.

CORRESPONDENCE

Vinodkumar Mugada

Department of Pharmacy Practice,Aditya Pharmacy College, Surampalem, A.P, INDIA.

mugadavinodkumar18@gmail.com

Received: 01-07-2016; Revised: 16-09-2016; Accepted: 01-10-2016.

Volume 9, Issue 1 · pp. 133–134 · PUBLISHED · DOI: 10.5530/jyp.2017.9.26

View on JYP original site ↗

ABSTRACT

5-Fluorouracil (5-FU) induced severe febrile neutropenia is a serious threat which, if unnoticed may lead to death. We present here a case of 46 years old female patient who suffered severe febrile neutropenia and finally death due to 5-FU. Naranjo’s causality assessment revealed that 5-Fluoro uracil was the probable cause of severe febrile neutropenia. 5-Fluorouracil induced hematological toxicities vary between individuals. Of them, severe febrile neutropenia is a serious threat, which increases the vulnerability of patient to bacterial infections. Patients must be made aware of the side effects of chemotherapy through proper medication counselling and clear take home information. It helps them to consult the physician at the right time so that the side effects can be managed in time.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Mugada, V., Ramineni, H., & Padala, D. (). 5-Fluorouracil induced severe febrile neutropenia and death. Journal of Young Pharmacists, 9(1), 133–134. https://doi.org/10.5530/jyp.2017.9.26